Alert archive / Arkansas / Severe Thunderstorm Warnings in 2021
Severe Thunderstorm Warning 244, NWS Little Rock, AR
NWS Little Rock, AR issued this severe thunderstorm warning at Oct 11, 2021, 1:25 AM CDT for Montgomery County, Pike County, Polk County, Arkansas. It was in force for 65 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Oct 11, 2021, 1:25 AM CDT (06:25 UTC)
- Expired
- Oct 11, 2021, 2:30 AM CDT
- In force
- 65 min
- Issued by
- NWS Little Rock, AR
- Area
- Storm-based polygon
- Tornado
- Possible
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Montgomery County, AR, Pike County, AR, Polk County, AR
The radar
The Western Arkansas radar (KSRX), 127 km from the middle of the area, began a volume at 06:29 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Oct 10, 11:07 PM CDT | Tornado Watch | SPC | 5 hr |
The nearest sounding before it
Shreveport, LA (KSHV), launched 00:00Z, 6.4 hours before the alert went out and 202 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 193 J/kg
- Mixed-layer CIN
- -245 J/kg
- Mixed-layer LCL
- 1467 m above ground
- 0-6 km bulk shear
- 41 kt
- 0-1 km storm-relative helicity
- 101 m²/s²
- 0-3 km storm-relative helicity
- 188 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.2
The text
As transmitted.
922
WUUS54 KLZK 110625
SVRLZK
ARC097-109-113-110730-
/O.NEW.KLZK.SV.W.0244.211011T0625Z-211011T0730Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Little Rock AR
125 AM CDT Mon Oct 11 2021
The National Weather Service in Little Rock has issued a
* Severe Thunderstorm Warning for...
Pike County in southwestern Arkansas...
East central Polk County in western Arkansas...
Montgomery County in western Arkansas...
* Until 230 AM CDT.
* At 123 AM CDT, strong to severe thunderstorms were located along a
line extending from near Opal to Umpire to near Lockesburg, moving
northeast at 40 mph.
HAZARD...60 mph wind gusts and penny size hail.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
* Locations impacted include...
Murfreesboro... Mount Ida...
Glenwood... Norman...
Oden... Daisy...
Opal... Mimosa...
Little Missouri Falls Recreatio...
Daisy State Park...
Crater Of Diamonds State Park... Narrows Dam...
Bard Springs Recreation Area... Mauldin...
Albert Pike Recreation Area... Black Springs...
Big Fork... Lodi...
Langley... Pine Ridge...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A Tornado Watch remains in effect until 400 AM CDT for western and
southwestern Arkansas.
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3457 9405 3468 9340 3439 9341 3434 9344
3434 9348 3427 9348 3425 9349 3425 9350
3424 9350 3398 9365 3401 9375 3401 9382
3418 9382 3419 9393 3435 9394 3435 9406
TIME...MOT...LOC 0623Z 254DEG 36KT 3449 9404 3425 9405 3399 9422
TORNADO...POSSIBLE
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...0.75 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$
462 follow-up statements
732
WWUS54 KLZK 110651
SVSLZK
Severe Weather Statement
National Weather Service Little Rock AR
151 AM CDT Mon Oct 11 2021
ARC113-110700-
/O.CAN.KLZK.SV.W.0244.000000T0000Z-211011T0730Z/
Polk AR-
151 AM CDT Mon Oct 11 2021
...THE SEVERE THUNDERSTORM WARNING FOR EAST CENTRAL POLK COUNTY IS
CANCELLED...
The storms which prompted the warning have moved into Montgomery
County. Therefore, the warning has been cancelled.
A Tornado Watch remains in effect until 400 AM CDT for western and
southwestern Arkansas.
&&
LAT...LON 3459 9393 3468 9340 3439 9341 3434 9344
3434 9348 3427 9348 3425 9350 3398 9365
3401 9375 3401 9382 3418 9382 3419 9393
3430 9394
TIME...MOT...LOC 0650Z 246DEG 36KT 3455 9382 3437 9379 3416 9389
$$
ARC097-109-110730-
/O.CON.KLZK.SV.W.0244.000000T0000Z-211011T0730Z/
Pike AR-Montgomery AR-
151 AM CDT Mon Oct 11 2021
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 230 AM CDT
FOR PIKE AND MONTGOMERY COUNTIES...
At 150 AM CDT, strong to severe thunderstorms were located along a
line extending from near Oden to near Albert Pike Recreation Area to
7 miles east of Dierks, moving northeast at 40 mph.
HAZARD...60 mph wind gusts and penny size hail.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
Locations impacted include...
Murfreesboro... Mount Ida...
Glenwood... Norman...
Oden... Daisy...
Mimosa... Little Missouri Falls Recreatio...
Daisy State Park... Crater Of Diamonds State Park...
Narrows Dam... Mauldin...
Albert Pike Recreation Area... Black Springs...
Lodi... Langley...
Pine Ridge... Nathan...
Fancyhill... Kirby...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A Tornado Watch remains in effect until 400 AM CDT for western and
southwestern Arkansas.
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3459 9393 3468 9340 3439 9341 3434 9344
3434 9348 3427 9348 3425 9350 3398 9365
3401 9375 3401 9382 3418 9382 3419 9393
3430 9394
TIME...MOT...LOC 0650Z 246DEG 36KT 3455 9382 3437 9379 3416 9389
TORNADO...POSSIBLE
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...0.75 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$
46705
WWUS54 KLZK 110719
SVSLZK
Severe Weather Statement
National Weather Service Little Rock AR
219 AM CDT Mon Oct 11 2021
ARC097-109-110730-
/O.CON.KLZK.SV.W.0244.000000T0000Z-211011T0730Z/
Pike AR-Montgomery AR-
219 AM CDT Mon Oct 11 2021
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 230 AM CDT
FOR PIKE AND EASTERN MONTGOMERY COUNTIES...
At 218 AM CDT, strong to severe thunderstorms were located along a
line extending from 4 miles northeast of Mount Ida to 6 miles west
of Glenwood to 7 miles west of Murfreesboro, moving northeast at 40
mph.
HAZARD...60 mph wind gusts and penny size hail.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
Locations impacted include...
Murfreesboro... Mount Ida...
Glenwood... Norman...
Daisy... Daisy State Park...
Crater Of Diamonds State Park... Narrows Dam...
Mauldin... Black Springs...
Lodi... Nathan...
Fancyhill... Kirby...
Highland in Pike County... Bear Creek Public Use Area...
Salem in Pike County... Welsh...
Rosboro... Pike City...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A Tornado Watch remains in effect until 400 AM CDT for western and
southwestern Arkansas.
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3468 9340 3439 9341 3434 9344 3434 9348
3427 9348 3425 9350 3398 9365 3401 9375
3401 9382 3418 9382 3419 9388 3464 9364
TIME...MOT...LOC 0718Z 246DEG 38KT 3461 9356 3433 9366 3408 9382
TORNADO...POSSIBLE
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...0.75 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$
46What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Little Rock, AR wrote its last area forecast discussion before this severe thunderstorm warning went out at Oct 11, 12:59 AM CDT, 26 minutes earlier.
Area forecast discussion, Oct 11, 12:59 AM CDT, 26 minutes before
Area Forecast Discussion National Weather Service Little Rock AR 1259 AM CDT Mon Oct 11 2021 .UPDATE... Updated to include the 06z aviation discussion. .AVIATION... SHRA/TSRA are expected to sweep across the state tonight into Monday. A few TSRA's over Wrn terminals may pose a damaging wind threat along the leading edge of the convection. VFR conds should deteriorate to MVFR/IFR with the arrival of precipitation. Winds will remain elevated through the period with switching from the S/SW to the W/NW behind the Pacific cold front. Conds will improve back to VFR from W to NE on Monday. && .PREV DISCUSSION...(ISSUED 634 PM CDT Sun Oct 10 2021) DISCUSSION... Updated to include the 00Z aviation discussion below... AVIATION... While calm conditions are ongoing early this Sun evening...a storm system to the west will move through tonight into Mon morning...with convection becoming likely for many sites. Storms will impact the first terminals across the NW and W after midnight...then later towards sunrise further east. Some improvements are expected by midday Mon for most terminals...and likely all sites by the end of this TAF period. PREV DISCUSSION...(ISSUED 258 PM CDT Sun Oct 10 2021) SHORT TERM...Tonight Through Tuesday Current satellite imagery shows thunderstorms initiating in the vicinity of the dryline and frontal boundary out in the Texas Panhandles region. Zooming out, it's quite evident the upper low that was invof the four corners region this morning has started to push east/northeast. Storms will continue to increase in coverage and intensity over Texas and Oklahoma with all modes of severe weather possible... especially from the Red River Valley and I-35 corridor eastward. The line of storms will shift eastward during the evening and overnight hours. Though there's some slight temporal variation in short term/ mesoscale model solutions, it seems to be a safe bet that activity will largely stay west of Arkansas through the evening. As the storms shift into Arkansas (primarily after 06Z), they will tend to weaken...especially as they shift into central Arkansas. Concerning the severe threat in Arkansas... The Northwest 1/3rd of the state still appears to be the favored area...essentially from Texarkana to Conway and Mountain Home westward. What will be working against the severe threat is the time of day and lack of large scale heating ahead of the boundary. However, as I've said before, this is a very dynamic system. There's backing winds out ahead of the approaching boundary, and a great deal of vertical wind shear with the system. The low level jet will get going as well, with model forecast soundings showing 50+ knots around and above 2000 feet late in the night and early tomorrow morning. Couple this with some elevated CAPE and cold air aloft, and it should be enough to sustain a severe threat well into Arkansas for several hours. The storms will weaken as they shift into central Arkansas, with drier air moving in behind the frontal passage, which should be during the morning hours. As it hits the upper ridge centered over the western Gulf of Mexico, it will stall out to the south of us. But, more on that a little later. As for the mode of storms and associated threats... The primary tornado threat will be with the initial storms over far western/northwest Arkansas. Otherwise, damaging wind gusts will be the primary concern with any strong/severe thunderstorms. Hail can't be ruled out either, but the colder air aloft will lag the surface system somewhat, so the hail threat will be greater over far western Arkansas. Basically, as the system shifts eastward into central Arkansas, this will evolve into more of a qlcs-type setup versus a single line. Unfortunately, based on the amount of shear, there will be a continued weak tornado threat, and if you've got any experience with severe weather in these parts, spin up and dissipate quickly and are not easy to warn for. High precipitable water values (on the order of around two inches) will allow stronger storms to be efficient rainfall producers. Would not be surprised to see localized areas of heavy rainfall, but nothing widespread as the overall storm motion should be...well...fast. Other concerns... Have increased the wind and wind gust forecasts over the entire area to account for the wind energy associated with the system... especially over the higher terrain of the Ozarks and Ouachitas. Also included a mention of gusty winds associated with thunderstorms from around/after midnight through mid day tomorrow. The gradient will relax after the frontal passage, with winds diminishing during the afternoon Monday. Slightly cooler temps will be noted. However, weak surface high pressure will move through pretty quickly behind the front. By Tuesday, the upper ridge over the western Gulf will expand toward the southeast conus, and this will shift the stalled front back to the north as a warm front. Showers/storms will become possible by Tuesday afternoon as the warm front shifts northeastward and promotes uplift into the region. Okay...I'm done for now. I'll let the long term forecaster take over... LONG TERM...Tuesday Night Through Sunday Sfc warm front will continue to lift north of the area at the start of the period with Td values approaching 70 F statewide Wednesday. Aloft, an intensifying cyclone will lift northeastward from the Central Rockies toward the Upper MS Valley against steadfast ridging across the SE US. While the H500 ridge will keep the mid-week cyclone at bay, it will also help funnel moisture from what is expected to be Pacific Hurricane Pamela. Pamela is expected to make landfall east of the tip of the Baja Peninsula. From there, an abundance of moisture will stream northeast across southern Texas northeastward over Arkansas. Model data suggests PW values in the 2-2.5 inch range across this corridor, which for several U/A sites would be near daily record max values. By late week a new mid-level through will begin to traverse the country from west to east as the SE US ridge begins to finally yield. A cold front will approach the area from the NW and interact with the abundance of moisture in place and provide widespread shower and thunderstorm activity to the region. Some locally heavy rain will become a concern before precip exits the area on Saturday when the front has moved through. In its wake, cooler and perhaps below average temperatures will build in over the state. && .LZK Watches/Warnings/Advisories...NONE. && Aviation...70
Hazardous weather outlook, Oct 10, 3:03 PM CDT, 10 hours 22 minutes before
Hazardous Weather Outlook...UPDATED National Weather Service Little Rock AR 303 PM CDT Sun Oct 10 2021 ARZ003>008-012>017-021>025-030>034-037>047-052>057-062>069-112015- Boone-Marion-Baxter-Fulton-Sharp-Randolph-Newton-Searcy-Stone- Izard-Independence-Lawrence-Johnson-Pope-Van Buren-Cleburne- Jackson-Logan-Conway-Faulkner-White-Woodruff-Scott-Yell-Perry- Polk-Montgomery-Garland-Saline-Pulaski-Lonoke-Prairie-Monroe-Pike- Clark-Hot Spring-Grant-Jefferson-Arkansas-Dallas-Cleveland- Lincoln-Desha-Ouachita-Calhoun-Bradley-Drew- 303 PM CDT Sun Oct 10 2021 This Hazardous Weather Outlook is for a Large Part of Arkansas. .DAY ONE...This Afternoon and Tonight A strong pressure gradient remains in place over the region and strong to gusty southwesterly winds will continue today and tonight. Wind speeds of 10-20 mph with gusts in excess of 30 mph will be possible, particularly in the higher terrain of the Ouachita and Boston Mountains. Severe weather will be possible across western and northwestern Arkansas tonight. Damaging wind gusts and isolated tornadoes will be most favored, however large hail will also be possible. Heavy rainfall with amounts of one to two inches may be seen over portions of northwestern Arkansas as well. .DAYS TWO THROUGH SEVEN...Monday Through Saturday Showers and thunderstorms will be possible over mainly eastern Arkansas on Monday with locally heavy rainfall possible. Shower and thunderstorm chances will remain in the forecast through late week as an active pattern remains. While the potential for strong to severe storms will exist during this time, uncertainty is too great for specifics at this time. Some locally heavy rainfall could become a concern over parts of the state. .Spotter Information Statement... Spotter activation will not be needed through this evening, but could be needed late tonight over western Arkansas. && Visit NWS Little Rock on the web. Go to http://weather.gov/lzk. 70/44/67
The office that day
Everything else NWS Little Rock, AR issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 11, 12:32 AM CDT | Severe Thunderstorm Warning | LZK | Polk, Scott | 58 min |
| Oct 11, 2:33 AM CDT | Special Weather Statement | LZK | Pike | 42 min |
| Oct 11, 2:49 AM CDT | Severe Thunderstorm Warning | LZK | Garland, Montgomery | 26 min |
Nearby
Severe Thunderstorm Warnings in Arkansas, 2021Every severe thunderstorm warning in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.